Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 58, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 24, 2003, 4:33 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2003, 4:33 PM CDT (21:33 UTC)
- Expired
- Sep 25, 2003, 10:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 242133
FFWSJU
PRC039-252300-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
533 PM AST WED SEP 24 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
CIALES
* UNTIL 700 PM AST
* AT 535 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
BETWEEN THREE TO FOUR INCHES OF RAIN HAD ACCUMULATED IN CIALES FROM
PREVIOUS SHOWERS AND THUNDERSTORMS. A USGS RIVER GAGE INDICATED THAT
THE RIO YUNES IN CIALES IS RISING RAPIDLY AND APPROACHING FLOOD
STAGE.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 4:00 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 24, 4:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 PM AST WED SEP 24 2003 MID TO UPPER LEVEL TROUGH WEAKENED AND SPLIT AS FORECASTED BY THE GFS MODEL THE PAST FEW DAYS AND UPPER SEGMENT OF H250 TROUGH NOW SHEARING OUT TO THE NORTHEAST FROM CUBA AND SOUTHERN BAHAMAS NORTHEASTWARD...OVER THE TOP OF THE EAST/WEST ORIENTED RIDGE TO OUR SOUTH AND EAST. HOWEVER...ASSOCIATED UPPER JET SEGMENT CLOSE ENOUGH TO FA THAT IT IS CURRENTLY AIDING AFTERNOON CONVECTIVE DEVELOPMENT AND EXPECT ITS ENHANCING EFFECTS TO CONTINUE THROUGH AT LEAST THE EARLY PART OF TONIGHT. A WEAK TROPICAL WAVE WILL PASS MAINLY SOUTH OF PUERTO RICO TONIGHT AND EARLY THURSDAY...WITH MOST OF ITS ASSOCIATED WEATHER REMAINING SOUTH OF THE LOCAL ISLANDS. A SECOND TROPICAL WAVE LOCATED ALONG 55/56 DEGREES WEST LATE THIS AFTERNOON WILL APPROACH THE LOCAL AREA THURSDAY NIGHT AND EARLY FRIDAY...THEN PASS ACROSS THE LOCAL ISLANDS LATE FRIDAY THROUGH SATURDAY...BRINGING AN INCREASE IN CLOUDINESS...SHOWERS... THUNDERSTORMS AND WIND. LOOKING AHEAD...A THIRD TROPICAL WAVE LOCATED WAY OUT IN THE ATLANTIC WILL APPROACH THE EASTERN CARIBBEAN SUNDAY AND IS FORECASTED TO AFFECT THE LOCAL ISLANDS MONDAY AND TUESDAY. THIS WAVE CURRENTLY LOOKS MORE IMPRESSIVE THAN THE TWO BEFORE IT AND WILL NEED TO BE WATCHED AS IT MOVES STEADILY WEST OR WEST NORTHWEST ACROSS THE ATLANTIC. AFRICAN DUST CURRENTLY APPROACHING THE LOCAL ISLANDS AND HAVE ADDED HAZE INTO GRIDS AND FORECASTS BEGINNING LATE TONIGHT AND EARLY THURSDAY AND THEN CONTINUED IT UNTIL ASSOCIATED WEATHER FROM THE TROPICAL WAVE ALONG 55/56 DEGREES DEVELOPS ACROSS FA...BUT HAZE MAY NEED TO BE EXTENDED LONGER WITH LATER FORECASTS. FOR COASTAL WATERS...OUTSIDE OF SCATTERED CONVECTION...STILL NO REAL SIGNIFICANT PROBLEMS. EXPECT A GRADUAL OVERALL INCREASE IN WIND AND SEAS NEXT SEVERAL DAYS...BUT WIND STILL MAINLY LESS THAN 20 KNOTS AND SEAS 5 FEET OR LESS THROUGH FRIDAY. PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS. SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME. SEELEY
Hazardous weather outlook, Sep 24, 5:30 AM CDT, 11 hours 3 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-242000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED SEP 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SUNNY SKIES WILL PREVAIL THROUGH AT LEAST THIS AFTERNOON ACROSS THE REGION. ISOLATED THUNDERSTORMS MAY DEVELOP MAINLY NORTHERN SLOPES OF PUERTO RICO AND OVER THE ADJACENT COASTAL WATERS. CLOUD TO GROUND AND CLOUD TO WATER LIGHTING WILL POSE A THREAT FOR OUTDOOR ACTIVITIES THIS AFTERNOON. A TROPICAL WAVE WILL MOVE WEST ACROSS THE LEEWARD ISLANDS EARLY THIS AFTERNOON AND ACROSS PUERTO RICO LATER TONIGHT. THIS WAVE WILL DESTABILIZE THE LOCAL ATMOSPHERE TO ENHANCE THE DEVELOPMENT OF THUNDERSTORMS AND HEAVY RAIN FOR TONIGHT AND THURSDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SOME SOILS ACROSS PUERTO RICO ARE NEAR SATURATION AND HEAVY RAINS MAY PROVIDE FLOODING PROBLEMS. SPOTTER ACTIVATION MAY BE REQUIRED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .THURSDAY THROUGH TUESDAY...THUNDERSTORM ACTIVITY ASSOCIATED WITH THE TROPICAL WAVE MAY LAST THROUGH THURSDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SUNNY SKIES WILL PREVAIL THROUGH AT LEAST THIS AFTERNOON ACROSS THE REGION. ISOLATED THUNDERSTORMS MAY DEVELOP NORTH AND EAST OF THE ISLANDS THIS AFTERNOON. CLOUD TO GROUND AND CLOUD TO WATER LIGHTING WILL POSE A THREAT FOR OUTDOOR ACTIVITIES THIS AFTERNOON. A TROPICAL WAVE WILL APPROACH THE ISLANDS THIS EVENING DESTABILIZING THE LOCAL ATMOSPHERE AND ENHANCING THE DEVELOPMENT OF THUNDERSTORMS AND HEAVY RAIN FOR TONIGHT AND THURSDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... HEAVY RAIN MAY OCCUR TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .THURSDAY THROUGH TUESDAY...THUNDERSTORM ACTIVITY ASSOCIATED WITH THE TROPICAL WAVE MAY LAST THROUGH THURSDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.